zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Finite extinction time for nonlinear parabolic equations with nonlinear mixed boundary data. (English) Zbl 0910.35069
The finite extinction phenomenon for nonlinear diffusion equations has drawn the interests of many authors. Using comparison arguments the authors study necessary and sufficient conditions on $\varphi$, $f$ and $g$ for a (weak) solution of $$u_t= \Delta \varphi (u)\pm f(x,t,u) \quad \text{in } \Omega \times (0,T),$$ with ${\partial \over \partial n} \varphi (u)= \mp g(x,t,u)$ on $\partial\Omega \times(0,T)$ and $u(x,0)= u_0(x)\ge 0$, either to have a finite extinction time or to stay positive for all $t\in (0,T)$. Special attention is given to the balance between the source $(+)$ and the absorption $(-)$ term.

MSC:
35K60Nonlinear initial value problems for linear parabolic equations
35B05Oscillation, zeros of solutions, mean value theorems, etc. (PDE)
WorldCat.org
Full Text: DOI
References:
[1] Alikakos, N. D.; Rostamian, R.: Large time behavior of solutions of Neumann boundary value problem for the porous medium equation. Indiana univ. Math. J. 30, 749-785 (1981) · Zbl 0598.76100
[2] Anderson, J. R.: Local existence and uniqueness of solutions of degenerate parabolic equations. Comm. in PDE 16, No. 1, 105-143 (1991) · Zbl 0738.35033
[3] Crandall, M. G.: Nonlinear semigroups and evolution governed by accretive operators. Proceedings of symposia in pure mathematics 45 (1986) · Zbl 0637.47039
[4] Diaz, G.; Diaz, I.: Finite extinction time for a class of non-linear parabolic equations. Comm. in PDE 4, 1213-1231 (1979) · Zbl 0425.35057
[5] Friedman, A.; Herrero, M. A.: Extinction and positivity for a system of semilinear parabolic variational inequalities. J. math. Anal. appl. 167, 167-175 (1992) · Zbl 0754.35077
[6] Kalashnikov, A. S.: The propagation of disturbances in problems of nonlinear heat conduction with absorption. USSR comp. Math. math. Phys. 14, 70-85 (1974)
[7] Kersner, R.: Nonlinear heat conduction with absorption: space localization and extinction in finite time. SIAM J. Appl. math. 43, 1274-1285 (1983) · Zbl 0536.35039
[8] Kersner, R.: Degenerate parabolic equations with general nonlinearities. Nonlinear analysis 4, 1043-1062 (1980) · Zbl 0452.35062
[9] Ladyzenskaja, O. A.; Solonnikov, V. A.; Uralceva, N. N.: Linear and quasilinear equations of parabolic type. AMS translations 23 (1968)
[10] Lair, A. V.: Finite extinction time for solutions of nonlinear parabolic equations. Nonlinear analysis 21, 1-8 (1993) · Zbl 0833.35075
[11] Lair, A. V.; Oxley, M. E.: Extinction in finite time of solutions to nonlinear absorption-diffusion equations. J. math. Anal. appl. 182, 857-866 (1994) · Zbl 0809.35047
[12] Lair, A. V. and Oxley, M. E., Finite extinction time for a nonlinear parabolic Neumann boundary value problem, to appear in Applicable Analysis. · Zbl 0833.35076
[13] Lair, A. V. and Oxley, M. E., Anisotropic nonlinear diffusion with absorption: existence and extinction, to appear. · Zbl 0848.35066
[14] Leung, A. W.: Systems of nonlinear partial differential equations, applications to biology and engineering. (1989) · Zbl 0691.35002
[15] Levine, H. A.; Payne, L. E.: Nonexistence theorems for the heat equations with nonlinear boundary conditions and for the porous medium equation backward in time. J. diff. Eqns 16, 319-334 (1974) · Zbl 0285.35035
[16] Pao, C. V.: Nonlinear parabolic and elliptic equations. (1992) · Zbl 0777.35001
[17] Protter, M. H.; Weinberger, H. F.: Maximum principles in differential equations. (1967) · Zbl 0153.13602
[18] Sacks, P. E.: Universal decay in nonlinear parabolic equations. Nonlinear analysis 12, 1123-1136 (1988) · Zbl 0674.35050
[19] Walter, W.: Differential and integral inequalities. (1970) · Zbl 0252.35005
[20] Wolanski, N. I.: Degenerate nonlinear parabolic equations comparison and existence theorems. Trabajos de Mathematica publicacioned previas, 1-34 (1984)
[21] Wolanski, N. I.: Flow through a porous column. J. math. Anal. appl. 109, 140-159 (1985) · Zbl 0595.76097
[22] Xu, X. , Semigroup approach to the Cauchy problem for the equations ut - {$\alpha$}(u)xx + {$\beta$}(u)x \ni f with nonlinear boundary conditions, Preprint.